MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SAVION FLX; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION SAVION FLX; WIRE, GUIDE, CATHETER
Model Number 1006
Medical Device Problem Codes Entrapment of Device (1212); Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a guidewire issue occurred.The target lesion was located in the mildly tortuous and non-calcified brachial artery by the elbow joint.After a 5fr non-boston scientific (non-bsc) introducer sheath was advanced, a 0.14 savion wire was inserted to navigate to the brachiocephalic vein and an opticross peripheral imaging catheter was advanced for ultrasound examination of the target lesion.When the catheter was turned on, the motor drive unit suddenly made an unusual sound and an error message appeared on the console.Under fluoroscopy, the catheter was found to be coiled up in the fistula, wrapping around the wire, making it extremely difficult to remove.The devices could not be pulled out of the 5fr sheath and the catheter was noted to be fractured.A new 8fr sheath was inserted and the fractured device was removed through a basket snare.The wire was noted to be stretched after removal.The procedure was completed using a balloon.No patient complications were reported and no long-term damage was noted on final imaging.The patient fully recovered.
 
Additional Manufacturer Narrative
The device was returned for analysis.Visual and microscopic inspection revealed that the guidewire was bent and torn at the distal section.Additionally, 30 cm radiopaque polymer sleeve was detached from guidewire and kinked.
 
Event or Problem Description

Brand Name
SAVION FLX
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17778004
Report Number2124215-2023-51215
Device Sequence Number14820963
Product Code DQX
UDI-Device Identifier08714729978848
UDI-Public08714729978848
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K180726
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/22/2025
Device Model Number1006
Device Catalogue Number1006
Device Lot Number0031677646
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer10/20/2023
Initial Report FDA Received Date09/19/2023
Supplement Report FDA Received Date10/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Patient RaceWhite